Florida, 2004

Flash Flood in Florida, June 14, 2004

June 14, 2004 · NWS JAX · 1 event in 1 county or zone

JIA Communications reported that Pecan Park Rd. was under was.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

JIA Communications reported that Pecan Park Rd. was under was. The JIA parking garage was also billowing up water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 8:04 PM EST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 13, 8:04 PM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT SUN JUN 13 2004

MID/UPPER RIDGE HAS SHIFTED SE OF AREA WEAKENING SUBSIDENCE THAT WAS
OVER AREA YESTERDAY.  CONVECTION EASILY DEVELOPED OVER S GA NEAR OLD
BACK DOOR COLD FRONT AND MOVED SOUTH ENCOUNTERING THE SEABREEZE
FRONTS OVER N FL.  ACTIVITY STILL GOING ON WITH HEAVY RAINFALL AND
FREQUENT LIGHTNING STRIKES OCCURRING OVER EASTERN MARION AND SUWANNEE
COUNTIES.  WILL LEAVE ZONES AS IS FOR NOW AS CONVECTION WILL LAST
AWHILE.

MARINE...CURRENT FORECAST LOOKS GOOD.  LITTLE CHANGE NEEDED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/SC
Hazardous weather outlook, Jun 13, 11:00 AM EST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT SUN JUN 13 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1200 PM EDT SUN JUN 13 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

A WEAK FRONT OVER SOUTHEAST GEORGIA IN COMBINATION WITH HIGH
ATMOSPHERIC MOISTURE AND INSTABILITY WILL LEAD TO THUNDERSTORM
DEVELOPMENT THIS AFTERNOON ACROSS THE AREA. THE HIGHEST CHANCES OF
THUNDERSTORMS WILL BE LOCATED ACROSS INTERIOR AREAS FROM ABOUT LAKE
CITY TO ALMA. STORM MOTION WILL BE TOWARD THE NORTH TO NORTHEAST AT 5
TO 10 MPH. THE MAIN CONCERN WITH ANY STRONG THUNDERSTORMS WILL BE
DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND
WIND GUSTS OF 40 TO 50 MPH.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOONS AND EVENINGS
EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/CAMP

In the hours before

Local storm report, Jun 13, 8:31 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 PM EDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            2 NW SILVER SPRINGS SHO 29.12N 82.03W
06/13/2004                   MARION             FL   LAW ENFORCEMENT

            ROAD FLOODING AT 3330 S. PINE.

0915 PM     FLOOD            6 NE OCALA              29.25N 82.06W
06/13/2004                   MARION             FL   LAW ENFORCEMENT

            ROAD FLOODING AT SR-40 AND BASELINE RD NEAR SILVER
            SPRINGS. ONE VEHICLE REPORTED STUCK IN WATER.

&&

CARROLL
Special weather statement, Jun 13, 10:19 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 PM EDT SUN JUN 13 2004

FLZ024-025-140400-
DUVAL FL-NASSAU FL-
1119 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND NORTHERN
AND EASTERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL
MIDNIGHT...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF CALLAHAN TO 3 MILES NORTH OF JACKSONVILLE
INTERNATIONAL TO 4 MILES NORTH OF UNF...MOVING NORTHEAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND
UNF...SAN PABLO...OCEANWAY...JACKSONVILLE INTERNATIONAL...CALLAHAN...
FORT CAROLINE...NEPTUNE BEACH AND MAYPORT THROUGH MIDNIGHT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jun 13, 10:58 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 PM EDT SUN JUN 13 2004

FLZ024-025-GAZ166-140500-
COASTAL CAMDEN GA-DUVAL FL-NASSAU FL-
1158 PM EDT SUN JUN 13 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...DUVAL
AND CAMDEN COUNTIES FOR FREQUENT DEADLY LIGHTNING AND EXTREMELY
HEAVY RAINFALL VALID UNTIL 100 AM EDT...

AT 1158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTH OF YULEE...OR
ABOUT 10 MILES NORTHEAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTH
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND THE JACKSONVILLE INTERNATIONAL AIRPORT...YULEE...TALBOT
ISLAND...OCEANWAY...LITTLE TALBOT ISLAND...FORT CAROLINE...AMELIA
CITY...FERNANDINA BEACH...ST. MARYS...AND HIGH POINT THROUGH 100 AM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. A FLOOD WARNING REMAINS IN EFFECT FOR NASSAU AND DUVAL
COUNTIES THROUGH 2 AM. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 05:51 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Duval

When
June 14, 12:50 AM EST to 2:00 AM EST
Where
Duval County, Jacksonville Intl Ap
Reported by
UTILITY COMPANY
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397237.